It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 07-10-2013, 07:15 PM   #1
Newbie
(female)
 
Join Date: Jul 2013
Posts: 2
citygirl112009 HB User
acne is ruining my life

im 17 a soph in college and ive struggled with acne for 3 years now. i used to have amazing skin and then started getting mild acne here and there.
but now it has gotten so horrible that i cant even stand to look at myself in the mirror. my self esteem is down the drain. i dont go out at all, not even with friends or family. i just stay at home all day feeling like crap.
it has gotten so bad that i even broke up with my 3 year boyfriend. he says he loves me no matter what but i feel like hes lying. i just feel so ugly and disgusted with myself.
i have tried everything out there possible. every pill, every over the counter med, and every perscribed med there is. im starting accutane next month and i know its supposed to do wonders but i just dont know what to do with myself till then.
i feel so hopeless and helpless. college is starting in 7 weeks and i wanted to have better skin before then but i dont even think thats possible. i hate being the only one with bad skin amongst my friend group. it seems like they all have flawless skin and im so ugly. i know it will get better after i start taking the pill but for now i feel so low and i feel like im crying all the time because of this.

can anyone relate :/

 
Reply With Quote
Old 07-10-2013, 07:39 PM   #2
Senior Member
(female)
 
mmisty's Avatar
 
Join Date: Oct 2012
Location: USA
Posts: 117
mmisty HB Usermmisty HB Usermmisty HB Usermmisty HB Usermmisty HB Usermmisty HB User
Re: acne is ruining my life

Hi Citygirl,

Yes I can relate. I had horrible acne and accutane cleared my skin. Before you start accutane cover up your acne with makeup. A green base will take out the red. Then put on a flesh colored base. Start doing activities that will make you think of other things. Try to have fun and laugh. Your true friends don't judge you by your acne!

 
Reply With Quote
Sponsors Lightbulb
   
Old 07-11-2013, 05:12 AM   #3
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,693
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: acne is ruining my life

Your acne is causing you to see yourself in a very negative light, which can cause depression. Stop and take a minute to be nice to yourself and realize that this isnt something you DID to yourself- or deserve....the fact that you broke up with your boyfriend is an insecurity, you do realize that, right? You need to love yourself before you can have anyone else love you.

Accutane will help. It will get worse before it gets better; however its going to help. remember that.

Follow your doctors instructions to the T- and do not deviate- and within a few months, youlll feel better about yourself....until then, maybe look into some counseling for yourself at school? They usually have a student center where you can get some free help....how you see yourself is NOT how other people see you...acne, unfortunately is a part of many of our lives...and until we get it under control, we dont like the way we look- but it doesnt have to ruin our lives..

I went with laser help myself. I had IPL laser several times, which dried up the oil (sebaceous) glands under the skin and they stopped producing oil, therefore I stopped having cysts erupt all over my face...it took 6 months of 5 treatments and was expensive, but I couldnt tolerate Accutane....this is something a medical spa can help you with.

Whatever you do, remember this isnt your fault....
__________________
RRMS- dx 05

 
Reply With Quote
Old 07-11-2013, 10:45 AM   #4
Senior Member
(female)
 
mmisty's Avatar
 
Join Date: Oct 2012
Location: USA
Posts: 117
mmisty HB Usermmisty HB Usermmisty HB Usermmisty HB Usermmisty HB Usermmisty HB User
Re: acne is ruining my life

One important thing to remember is that acne doesn't always get worse before it gets better with Accutane. People react differently to the drug.

 
Reply With Quote
Old 07-12-2013, 01:14 PM   #5
Junior Member
(male)
 
Join Date: Dec 2007
Location: US
Posts: 20
rivered HB User
Re: acne is ruining my life

At 17 I was breaking out terribly also, it's probably just hormonal flucuations which will go away with time. If I were you I'd be so proud of myself for being a sophmore in college at 17 and forget about my looks.

 
Reply With Quote
Old 07-12-2013, 09:45 PM   #6
Newbie
(female)
 
Join Date: Jul 2013
Posts: 4
Blog Entries: 1
jc774 HB User
Re: acne is ruining my life

Hey,

I started accutane 12 days ago and I'm in the "purge" stage right now, so my skin is very broken out, even more so than when I started the treatment. I know and understand what you are going through! I've heard accutane really works though... I'm just trying to hang in there and hoping for good results. =/

 
Reply With Quote
Old 07-27-2013, 05:17 PM   #7
Newbie
(female)
 
Join Date: Jul 2013
Posts: 1
Yesii HB User
Re: acne is ruining my life

Girl, trust me you aren't alone. I can definitely relate.

I started off with a few pimples in middle school and not knowing how to deal with it I ignored it and it just became much worse with high school.
Sadly not only did puberty affect me, obviously, but my hormones are already out of wack (I know this due to my very irregular period).
I've tried so many prescribed creams and products but nothing really helps.
I tried this cream that had a three month long breakout period and went through with it and noticed a difference towards the end. Sadly I was not able to get a refill time and have to repeat the process right as I'm starting college for the first time.

It sucks and it's hard, but we must toughen up and go through the bad before we can see the good. You must love yourself, staying hope, depressed, will only make everything worse. I have come to accept myself though I do have my days were I hate my skin and myself. Insecurities are the worst. But you must stay strong and positive during this!

Accutane should help so just be a bit patient and know that you aren't alone. Stay strong and don't let something such as your skin ruin your relations with your family, friends, and boyfriend. You'll need the support as you go through the breakout phase. I wish I could use Accutane and such but I can't swallow pills lol

Eat healthier, exercise, drink plenty of water, and stick to a strict skin maintenance routine!! Make-up can help you when out in public, it does for me at least, and having dim light (the yellow lights not white) in your room and bathroom make everything look 10x better so you can walk out your front door not worrying or knit picking.

Stay strong girl because your life is just beginning!

 
Reply With Quote
Old 08-07-2013, 11:41 AM   #8
Inactive
(female)
 
Join Date: Mar 2013
Posts: 2
Jorgovan HB User
Re: acne is ruining my life

I understand you too. I have the same problem. My skin was very clear and than acne start to appear. That was the reason for all my researches in that subject, and now I must say mu condition is getting better and better. I only have few pimples on the face.
What is more important nothing from all those creams, gels, lotions i bought helped me. I did that in all natural way.
You can to, just don't give up please

 
Reply With Quote
Reply Reply

Tags
acne causes spots pimples skin, depressed, sadness



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), MSNik (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:04 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!